Geometriae Dedicata

, Volume 158, Issue 1, pp 167–189 | Cite as

Euler characteristic and Lipschitz–Killing curvatures of closed semi-algebraic sets

Original Paper


We prove a formula that relates the Euler–Poincaré characteristic of a closed semi-algebraic set to its Lipschitz–Killing curvatures.


Integral geometry Lipschitz–Killing curvatures Gauss–Bonnet formulas Semi-algebraic sets 

Mathematics Subject Classification (2000)

14P10 14P25 53C65 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bekka K.: Regular stratification of subanalytic sets. Bull. London Math. Soc. 25(1), 7–16 (1993)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bernig A.: Scalar curvature of definable Alexandrov spaces. Adv. Geom. 2(1), 29–55 (2002)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bernig A.: Scalar curvature of definable CAT-spaces. Adv. Geom. 3(1), 23–43 (2003)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bernig A.: The normal cycle of a compact definable set. Israel J. Math. 159, 373–411 (2007)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bernig A., Bröcker L.: Lipschitz–Killing invariants. Math. Nachr. 245, 5–25 (2002)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Bernig A., Bröcker L.: Courbures intrinsèques dans les catégories analytico-géométriques. Ann. Inst. Fourier (Grenoble) 53(6), 1897–1924 (2003)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Bröcker L., Kuppe M.: Integral geometry of tame sets. Geometriae Dedicata 82, 285–323 (2000)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Cohn-Vossen S.: Kuerzeste Wege und Totalkruemmung auf Flaechen. Compositio Math. 2, 69–133 (1935)MathSciNetMATHGoogle Scholar
  9. 9.
    Comte G., Merle M.: Equisingularité réelle II: invariants locaux et conditions de régularité. Ann. Sci. Éc. Norm. Supér. (4) 41(2), 221–269 (2008)MathSciNetMATHGoogle Scholar
  10. 10.
    Dillen F., Kühnel W.: Total curvature of complete submanifolds of Euclidean space. Tohoku Math. J. (2) 57(2), 171–200 (2005)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Dutertre N.: A Gauss–Bonnet formula for closed semi-algebraic sets. Adv. Geom. 8(1), 33–51 (2008)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Federer H.: Geometric Measure Theory, Die Grundlehren Der Mathematischen Wissenschaften. Band 153. Springer, New York (1969)Google Scholar
  13. 13.
    Fu J.H.G.: Kinematic formulas in integral geometry. Indiana Univ. Math. J. 39(4), 1115–1154 (1990)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Fu J.H.G.: Curvature measures of subanalytic sets. Amer. J. Math. 116(4), 819–880 (1994)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Fu J.H.G., Mccrory C.: Stiefel-Whitney classes and the conormal cycle of a singular variety. Trans. Amer. Math. Soc. 349(2), 809–835 (1997)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Goresky M., Mac-Pherson R.: Stratified Morse Theory. Springer, Berlin (1988)MATHGoogle Scholar
  17. 17.
    Hardt R.M.: Topological properties of subanalytic sets. Trans. Amer. Math. Soc. 211, 57–70 (1975)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Langevin, R.: Courbures, feuilletages et surfaces, Dissertation, Université Paris-Sud, Orsay, 1980. Publications Mathématiques d’Orsay 80, 3. Université de Paris-Sud, Département de Mathématiques, Orsay (1980)Google Scholar
  19. 19.
    Shiohama K.: Total curvatures and minimal areas of complete surfaces. Proc. Amer. Math. Soc. 94(2), 310–316 (1985)MathSciNetMATHGoogle Scholar
  20. 20.
    Solanes, G.: Total curvature of complete surfaces in hyperbolic space, Preprint arXiv:0902.0672v1 [math.DG]Google Scholar
  21. 21.
    Wintgen, P.: Normal cycle and integral curvature for polyhedra in Riemannian manifolds, Colloquia Math. Soc. J. Bolyai 31 Differential Geometry, Budapest 1979, North-Holland Publishing Comp. (1982)Google Scholar
  22. 22.
    Zähle M.: Curvatures and currents for unions of sets with positive reach. Geom. Dedicata 23(2), 155–171 (1987)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  1. 1.Université de Provence, Centre de Mathématiques et InformatiqueMarseille Cedex 13France

Personalised recommendations